MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS ART ISRT TRL SZ 3-4 9MM RT; PROST, KNEE, PATFEMTIB, SEMI-CNSTRND, CEMENTED, POLY/MET/POLY

SMITH & NEPHEW, INC. JRNY II BCS ART ISRT TRL SZ 3-4 9MM RT; PROST, KNEE, PATFEMTIB, SEMI-CNSTRND, CEMENTED, POLY/MET/POLY
Model Number 74035231
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal reference number: (b)(4).
 
Event or Problem Description
It was reported that, during total knee arthroplasty, a journey ii bcs articular insert trial size 3-4 9 mm right broke in half outside the patient.Surgery was resumed, without any delay, with a smith & nephew back-up device.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
H3, h6: the device, intended for use in treatment was returned for evaluation.A visual inspection of the returned device confirmed the stated failure mode.The journey ii bcs art isrt trl sz 3-4 9mm rt is cracked in half rendering the device inoperative.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.The device is a reusable instrument that can be exposed to numerous surgeries and cleaning cycles.As plastics are vulnerable and crack may have initiated during use and possible causes could be due to the heating and cooling associated with autoclaving or prolonged use.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
JRNY II BCS ART ISRT TRL SZ 3-4 9MM RT
Common Device Name
PROST, KNEE, PATFEMTIB, SEMI-CNSTRND, CEMENTED, POLY/MET/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12543735
Report Number1020279-2021-07265
Device Sequence Number1508013
Product Code JWH
UDI-Device Identifier00885556157480
UDI-Public00885556157480
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74035231
Device Catalogue Number74035231
Device Lot Number12BAP2111
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2021
Initial Date Received by Manufacturer 09/09/2021
Supplement Date Received by Manufacturer10/21/2021
Initial Report FDA Received Date09/28/2021
Supplement Report FDA Received Date10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1